Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Growling in stomach. Have polymyalgia rheumatica. Taken steroids. What can it be?

I have been having these growling noises in my stomach and actually coming up my oesophogus into my throat for sometime now and they are getting worse. I am being investigated for lots of different things. I have polymyalgia rheumatica and take steroids together with Adcal Alendronic acid and Lansoprazole . I have blood tests regularly as I have an enormous amount of iron in my body. All this started last year - was perfectly OK before this. I have not got haemochromotosis but the haemotologist said that I am collecting iron because I am unwell! I have multiple urinary infections and have had a daily dose of macrobantin for 6 months but the urologist said come off but the infections have restarted! I thought maybe the noises was that there was a living something in me. I heard of somethinglike that years ago and I remember the girl who had the problem said she thought the worm (whatever is was) was talking to her! Maybe it is that that is causing all my other problems?
Asked On : Tue, 12 Feb 2013
Answers:  2 Views:  138
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
General & Family Physician 's  Response
growling noises in stomach are normal . they are caused by the movement of food and gases along the intestinal tract called peristaltic movements. these sounds are increased with increased acidity and increased consumption of fatty food or on taking the medicines causing increased gastric acid production and gastritis. as you are using steroids and aledronic acid for polymyalgia rheumatica ,both of them are known to cause gastritis and esophageal reflux. you can safely use cefexime 200mg for urine infection for 10 days, along with probiotic. forget about worms causinf growling.mean while start gradually deceasing the dose of steroids.use pantoprazole 40 mg daily
Answered: Tue, 12 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Zainab Hassanali's  Response
welcome to healthcare magic
the reason for your symptom could be you have developed problem of hyperacidity due to taking many medication at the same time and some of these medication cause hyperacidity.
its not a worm that is moving around in the stomach.
you should also check out h -pylori infection because it can also cause hyperacidity problems.
you should be reviewed by a gastroenterologist for further investigation and appropriate treatment.
hope to have answered your query
Answered: Tue, 12 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor